If you would like to tip/donate to a show or act you’ve seen today, click here.
Thursday 18 March 2021 (day 1 of 4)
A day ticket allows access for the full day’s programme, with our pay-what-you-can approach for tickets. Book tickets
After you have booked your ticket, your confirmation email will include instructions and your exclusive pass to your chosen day of the festival. Check your spam or junk folder if you cannot find it.
Check out the other days and the Festival in general here!
Free access links
Exposé 1: Mixed Medium
This virtual space includes:
The Disco: Room 2021 by Kerry Curl.
Exposé 2: Contemporary Artists
Our expose of local contemporary artist profiles.
Echoes by Liminal Creative
An audio experience which takes in five very different cultural venues across Norwich city centre. (Launches tomorrow)
Listings for 16:00 – 22:00
(day ticket required)
16:00 – 16:10 (10 mins) LIVE
Welcome to Norwich Fringe Festival 2021!
Join us for the launch of our Festival programme with a quick round up of the day and insight into how we’ve got it all together.
16:10 – 16:25
AFTER THE BLITZ: development sharing (15 mins)
The Keeper’s Daughter (Norwich)
After The Blitz is an experimental piece of eighties-inspired video-art that celebrates New Romantic youth culture. This online sharing is an early expression of artistic elements that will make up a brand new live art installation later in 2021.
“I loved it!” Rusty Egan (Visage + Blitz Club DJ)
After The Blitz is produced by The Keeper’s Daughter, commissioned by Norwich Fringe and supported by Arts Council England.
@keepersdaughter | www.keepersdaughter.com
16:30 – 17:20 (50 mins) LIVE
VINCENT DICE: ROLLING IN HIS GRAVE
Lewis Garvey / Gardyloo Theatre (North East/ Norwich)
Following a mysterious murder in a remotely unsettling (and unsettlingly remote) country manor, master of the macabre Vincent Dice invites you, the extended family, to attend the wake… but the real horrors have been awake for quite some time. In fact, they’re ready for breakfast.
The manor? Isolated.
The remains? Desecrated.
The Deceased? Surprisingly animated.
An interactive, choose-your-own misadventure promising more murder, more mystery, and more moors that ever before.
@gardylootheatre | www.gardylootheatre.com
17:30 – 18:05 (35 mins)
Kurt Vonnegut Mr Rosewater & Me
Shirley Day (Suffolk)
Melli’s life went into free-fall when she got the smallest part in her final year show at drama school – the part of the Alien. She sets off on a Vonnegut style journey searching for answers.
A radio play of a creative melting pot of ideas. A night spent with Vonnegut puts a spring in the step, a sparkle in the heart, and rekindles a sense of wonder about the world.
Part of the Norwich Fringe commissions programme.
@writestuff2day | www.passionproductions.co.uk
18:15 – 18:45 (30 mins)
RED MAR (Norwich)
Red Mar is an experimental rock band based in Norwich. The project was formed out of the ambient explorations of Miles Lukoszevieze and Harry Fisher in 2018. Since then they have established a group with Dylan Clarke and Dominic Temple bringing an array of taste and influence ranging from minimalism, jazz, post-punk, noise, classical and experimental music. Since the beginning, they have been a group in pursuit of the sublime through unorthodox means, driven to eschew simple categorisation by painting a sonic canvas that is both unique and deeply human. Their live shows are cathartic and unpredictable aural journeys through composition and improvisation, tied together by a lyrical narrative that is as direct as it is hermetically sealed in symbolism.
In 2020, Red Mar released a series of 3 singles: ‘Killing The Whale’, ‘Hound’, and ‘Euphrasie Visits’.
@redmar.eu | www.redmar.bandcamp.com
19:00 – 20:00 (60 mins) LIVE
SHORT FORM SCRATCH NIGHT
Reflex Theatre (Norwich and UK)
First Page, Last Page, We Do The Rest
Norwich-based Reflex Theatre are bringing their globally successful Scratch Night format to Norwich Fringe! Following the storming successes of their online Summer of Scratch, they are bringing you the best of brand new theatre writing from around the globe to the comfort of your own home! Their brilliant performers will improvise between the first and last pages from pieces of new writing, keeping UK Theatre alive and kicking!
“A joy to behold, hugely enjoyable. Splendid.” * * * * Bum On A Seat
“Wonderful, amazing work, so impressive.” BBC Radio Norfolk
Due to the improvised nature of the show, there may be some use of explicit language and/or exploration of themes not suitable for young children.
@reflextheatre | www.reflextheatre.co.uk
20:10 – 20:45 (35 mins) LIVE
NELSON GOMBAKOMBA (Norwich and Zimbabwe)
Following up from his successful project last year ‘Animal Lover’, Nelson Gombakomba is back with another show entitled Colours. He has been performing for over 7 years now. He is based in Norwich and has performed all over the country including the Comedy Store in London which is his favourite comedy club.
Last year he was a finalist in the prestigious Amused Moose New Act Competition. Indulge his entertaining stories about his love for colours and humanity in general. His mini special Animal Lover is available on Youtube.
20:55 – 21:25 (30 mins) LIVE
Acclaimed stand-up comic and accomplished TV writer Meryl O’Rourke, revels in her bitterness. A potty mouthed potty trainer, she has delighted comedy audiences, written some of the best gags on telly and even hosted pop concerts (the last one to 12,000 people!).
She supported Frankie Boyle for part of his last tour, at his request. She also supported him at the Hammersmith Apollo. In his book ‘Work! Consume! Die!’ he calls Meryl “Inspiringly funny”.
“A great, funny, chewy hour” Terry Johnson. “Inspiringly funny” Frankie Boyle. “Bold, forthright and (most importantly) very funny” Paul Sinha.
***** British Comedy Guide. ***** New Current. **** Jewish Chronicle. **** The Latest.
21:30 – 21:50 (20 mins)
Eliott Simpson: (A)sexy and I Know it
Eliott Simpson (Sockface Productions) (Glasgow)
Eliott has never cared for sex. He enjoys doing people as much as he enjoys doing his taxes (not at all), yet for all his life it has led to nothing but ridicule. But in peculiarity lies comedy, and Eliott has it in spades. With tales of gender, stakes, queerness and cakes, Eliott aims to widen your eyes to the bizarre life of an asexual man living in a sex-obsessed world. So come along, keep on your thong, and enjoy the only show completely absent of rude jokes…okay there are some but they’re very intellectual.
“Absurd and Accessible” (The Norwich Radical) “infectiously funny” (The Independent)
“instantly likeable … both informative and hilarious” – (ArtsYork.co.uk)
16+, content warnings: Swearing, mentions of sex and genitalia.
21:50 – 22:00 (10 mins) LIVE
After our first day join us for a quick night cap as we reflect on the day’s shows and look forward to the rest of the Festival.